The summer was short, and with it a symptom-free and thus carefree time. It started with a cold, it persisted for over two weeks and went smoothly into another boost - and I actually thought it was over for the time being.
So, go to the fight!
This time I intervened directly and early. Two weeks cold, one week abdominal cramps, a constant pulling and squeezing in the right lower abdomen, diarrhea, slackness, then it was clear: that does not go away by itself. A new boost is announced. My gastroenterologist always makes exceptions for CED'ler (chronic inflammatory bowel disease), you get an appointment very fast. That's a good thing, because living with Crohn's disease is not always easy and you need help. Immediately.
The blood values are still not too bad, I stop again with cortisone. This time, I hope to get away with the light version Budenosid. It still works, although I feel the side effects again: sweaty hands, tachycardia, inner restlessness, mental derailment. In addition, the back pain gets worse again. So far also still unclear, where the actually come exactly.
Entyvio - and the feeling of being a guinea pig
I also realize that I have four months of no complaints each year. To reverse this relationship would be a real step forward. My doctor and I discuss different medications. After this Azathioprine disaster At the beginning of the year systemic immunosuppression or chemotherapy is no longer an option for the doctor. He almost lost me, that also scratched his professional honor.
He punches Entyvio before, a so-called biological, active substance Vedolizumab. The stuff is still very new on the market, but with 48% chance of a remission according to the 2014 filing papers. My doc's hands-on experience is about 30% more likely to help. I think that's more than sufficient, especially in the absence of any other medication.
Anything I get into the information for is a contradiction. Side effects of course have the stuff violent, finally, it attacks by antibodies directly into the immune system, which block the docking for defense cells. As always with side effects: everything can but does not have to. Of course, other users express themselves very differently about the effects of how long it takes for it to work, how it works.
By the way: on Facebook, hundreds and thousands of very nice people are in groups of people affected and help themselves with all questions around the topic, whether specific or very unspecific. A great thing, especially for such very direct information. For example, I have learned from these groups that cortisone also affects the psyche, that some people even get prescribed medicines for their psychic side effects when they're getting killed. And I thought I was just sick and that's why shit on it ... You can certainly imagine the relief when you learn that this can come from medication.
But back to Entyvio. So on Tuesday I had my first infusion. Ready to stand: oxygen device, a whole battery of emergency medication for allergic shocks and a very conscientious and loving lady who monitors the process and myself. The infusion is running. No problems so far. After about twenty minutes, I'm getting sleepy. I still have to stay in practice for further monitoring, and complications may occur later. As I said, this stuff goes deep into the immune system. But nothing happened. Fairly happy, I leave the practice, exuberantly even. Late in the evening, euphoria. I go for a walk and land in a pub and down the first infusion with a drink. Party mood, somehow.
Since the following day I have a headache. Not strong, but ongoing. Again and again waves of tiredness come over me, then I sleep, if possible. At night I can not sleep properly again, gone are the happy times, in which I could sleep eight hours at a stretch. But it's not as bad as last winter, with only two to three hours of sleep at a stretch.
I do not feel an effect yet, rather the opposite. First aggravations may occur, some days increased abdominal cramps. I am armed, not a thing. As long as I survive, it does not really affect me.
In fixed rhythm now follow further infusions, after the start phase then every eight weeks. If it does not work after 14 weeks, discontinuation of treatment is recommended.
The next steps. Small steps.
Yesterday I used a short time window and went running. But even out the door 'out it was clear: that will be nothing. Brake in, and slowly on. The legs hurt like hell, headaches creep up on the neck, the pulse rises and falls and is hard to press under 160 again. It will be a walk out of it. Also good, the sun is shining.
I have to keep a close eye on my resting pulse now, the cortisone pushes anyway. Whether the Entyvio effects, I do not know. I also find no information about it, of course, not on the subject of sports and Entyvio. In the group I read "I was very weak after Entyvio and had a headache". Am I exaggerating again by using the windows of opportunity in which I do not feel too weak? No idea! I just try, as always, to trust my intuition.
I try to learn from experiences and mistakes. An important experience is that me Stamina and strength from the effects of Crohn's disease, if not yet protected, so they can weaken. Such a thrust you better survive, if you are "in the juice".
The next way was straight into the pharmacy and money left behind: Aufburnahrung especially for CED, black cumin oil, enzymes, comfrey ointment, healing earth, from the gym or whey protein shake. The main thing not to lose weight, 2 kilos within a short time are already too much. At the moment, I can only eat really solid food late in the afternoon, until then there will be liquid food.
Just the knowledge of having the stuff in the closet takes a lot of pressure from the whole thing. On the recommendation of my psychologist, who strongly advises me to take pressure, take small steps. I'm more of the "hau-jerk" type. No sooner is it a little better, I can barely walk, I go jogging - not only figuratively.
That was the reason for not only taking a doctor for the body, but also for the soul. Such a disease is hard to handle on its own. Not only do you suffer bodily injuries, you also go almost twice up the hill and leave a trace. In addition, the psyche is attacked by the drug cocktail. As mentioned above, cortisone can do something. If then Opiates come to it and all sorts of other stuff ...
Despite everything, I do not feel "back to zero," as in April. I feel like I've made tremendous progress - and just made the little mistake of believing I'm healthy. Good, can happen.